Hail, Adams
- When
- June 12, 3:22 PM MST
- Where
- Adams County, 4 mi W of Watkins
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 39.750, -104.683
4 hail, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 12, 1:39 PM MST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 239 PM MDT MON JUN 12 2006 .SHORT TERM DISCUSSION...CURRENT ANALYSIS SHOWS A NICE TONGUE OF ABUNDANT LOW LEVEL MOISTURE STRETCHING ACROSS THE PLAINS...GENERALLY EAST OF A LINE FROM GREELEY TO DIA TO MONUMENT HILL. THIS HAS RESULTED IN CAPES IN EXCESS OF 2000 J/KG IN THOSE AREAS. HOWEVER...THERE WAS ALSO PRETTY SIGNIFICANT CONVECTIVE INHIBITION OF 20-50 J/KG. THIS CIN WAS DECREASING RATHER QUICKLY THOUGH UNDER STRONG AFTERNOON SUNSHINE AND SURFACE HEATING...AND HAS ALREADY ERODED ALONG THE FRONT RANGE. WITH CONTINUED HEATING...STORMS SHOULD BE ABLE TO POP THROUGH THE CAP AND A FEW OF THESE ARE EXPECTED TO BECOME SEVERE RATHER QUICKLY WITH GIVEN CAPE VALUES. WILL CONTINUE TO THE IDEA OF HIGHEST THREAT OF SEVERE WEATHER JUST EAST OF THE I-25 CORRIDOR. EASTWARD EXTENSION MAY HAVE TO BE PUSHED FARTHER EAST THROUGH THE STERLING AND AKRON AREAS IF CIN CONTINUES TO ERODE QUICKLY. EVENING CONVECTION SHOULD WIND DOWN BY MIDNIGHT AS AIRMASS COOLS AND STABILIZES. LOW LEVEL MOISTURE WILL REMAIN OVER THE PLAINS THROUGH TUESDAY MORNING WITH POTENTIAL FOR STRATUS/PATCHY FOG. MOISTURE THEN DECREASES SIGNIFICANTLY IN ALL LEVELS BY TUESDAY AFTERNOON AND FURTHER WARMING ALOFT SHOULD PREVENT ANY STORM DEVELOPMENT. EXPECT HIGH TEMPERATURES AT LEAST IN THE MID 90S ALONG THE FRONT RANGE WITH CONTINUED WARMING ALOFT. .LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL REMAIN BE OVER THE AREA ON WED AND THEN FLATTEN ON THU AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN ROCKIES. AS A RESULT SW FLOW ALOFT WILL GRADUALLY INCREASE ON WED AND BECOME MORE WSW ON THU WITH DOWNSLOPE LOW LEVEL FLOW EAST OF THE MTNS. WITH HOT TEMPS...LOWERING RELATIVE HUMIDITIES AND INCREASING LOW LEVEL WINDS FIRE DANGER MAY REACH EXTREME LEVELS WED AFTN AND AGAIN ON THU ESPECIALLY IN AND NEAR THE FOOTHILLS. MEANWHILE SOME MID LEVEL MOISTURE IS FCST OVER THE AREA BOTH WED AND THU WITH SOME MID LEVEL COOLING MAINLY ON THU. THUS WITH STEEPENING LAPSES COULD SEE SOME ISOLD HI BASED CONVECTION ON WED AFTN WITH MORE COVERAGE THU AFTN WHICH COULD MAKE FIRE DANGER SITUATION EVEN WORSE. HIGH TEMPS BOTH WED AND THU OVER NERN CO WILL RISE WELL INTO THE 90S TO AROUND 100 DEGREES BASED ON 700 MB TEMPS AND LOW LEVEL DOWNSLOPE FLOW. ON FRI FLOW ALOFT WILL BECOME MORE WNW AS A WEAK COLD FRONT MOVES INTO NERN CO. THIS FRONT SHOULD BRING SOME COOLER TEMPS TO NERN CO WITH READINGS 5 TO 10 DEGREES COOLER. LATEST GFS AND PRIOR DGEX DOES NOT SHOW MUCH LEVEL MOISTURE WITH THIS FRONT HOWEVER THIS COULD BE SOMEWHAT UNDERDONE SO WILL LEAVE IN LOW POPS JUST IN CASE LOW LEVEL MOISTURE IS A BIT HIGHER. GUSTY WNW WINDS WILL STILL BE POSSIBLE ON FRI OVER THE HIGHER TERRAIN SO FIRE DANGER THREAT MAY CONTINUE IN THE FOOTHILLS. OVER THE WEEKEND A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA WITH MAINLY DRY WLY FLOW ALOFT. TEMPS WILL RISE ON SAT OVER NERN CO WITH READINGS BACK INTO THE 90S. FOR SUN LAST NIGHTS GFS HAD ANOTHER WEAK FRONT MOVING INTO NERN CO ON SUN HOWEVER THE LATEST RUN NOW KEEPS FRONT FURTHER NORTH. NOT SURE WHICH SOLUTION IS CORRECT AT THIS PINT. IF FRONT DOES NOT MOVE INTO NERN CO TEMPS ON SUN WILL REMAIN VERY HOT AS GFS SHOWS 700 MB TEMPS AROUND 20 DEGREES C. MEANWHILE DESPITE GFS SHOWING SOME MID LEVEL MOISTURE MOVING ACROSS AREA WARM MID LEVEL TEMPS ON SAT AND SUN SHOULD KEEP ANY TSTM ACTIVITY RATHER ISOLATED. ON MON ONCE AGAIN SOME DISAGREEMENT BETWEEN CURRENT GFS AND PRIOR RUN WHICH HAD SHOWED ANOTHER FRONT MOVING INTO NERN CO. LATEST GFS NOW KEEPS THIS FRONT NORTH OF AREA ON MON WHICH WOULD LEAD TO MORE HOT AND DRY WEATHER. HOWEVER IF PREVIOUS RUN IS CORRECT THEN EXPECT COOLER TEMPS AND POSSIBLY A BETTER CHANCE OF TSTMS OVER NERN CO EARLY NEXT WEEK. && .BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH 12PM MDT WEDNESDAY UNTIL 9PM MDT WEDNESDAY EVENING FOR FIRE WEATHER ZONES 214...215 AND 216. && BARJENBRUCH/RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT MON JUN 12 2006 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON...AND THEN SPREAD AND DEVELOP SOUTHEAST ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. LOW LEVEL MOISTURE AND INSTABILITY IS EXPECTED TO BE GREATEST IN AREAS EAST OF A LINE FROM KIOWA TO BENNETT AND GREELEY. HOWEVER...OVER THE FAR NORTHEAST CORNER OF THE STATE INSTABILITY WILL BE LIMITED BY SOMEWHAT COOLER TEMPERATURES WHICH WILL PREVENT THUNDERSTORM INITIATION. THEREFORE...THE HIGHEST THREAT FOR ANY SEVERE STORMS THIS AFTERNOON AND EVENING APPEARS TO BE SETTING UP FROM JUST EAST OF I-25 EASTWARD TO THE FORT MORGAN AND LIMON AREAS...OR ROUGHLY HIGHWAY 71. WIND SHEAR IN THE ATMOSPHERE HAS WEAKENED SINCE YESTERDAY. HOWEVER...SLIGHTLY HIGHER INSTABILITY IS STILL EXPECTED TO RESULT IN A FEW SEVERE STORMS WITH HAIL UP TO 1 INCH IN DIAMETER...LOCALLY HEAVY RAINFALL...AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND MAINLY DRY WEATHER WILL BE OVER THE AREA THROUGH FRIDAY WITH ONLY ISOLATED HIGH BASED THUNDERSTORMS. FIRE DANGER WILL BE ON THE INCREASE AS WELL FROM WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM. BARJENBRUCH/RPK
The Denver radar (KFTG), 12 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
4 hail, 1 high wind. Local standard time, as filed.
A strong wind from a dry microburst ripped the roof of a horse barn near Havana Street and Smith Road. A 13-yr old girl was injured when she was bucked off a horse inside the barn, as the roof was being ripped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516641, 5516642, 5516640, 5516639, 5516638.